Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What causes lack of responsiveness in a person suffering with Aspiration Pneumonia?

My mother is in the hospital with aspiration pneumonia. She is 79 And has alzheimers. I had a peg tube placed for feeding. Her vitals are all perfect and the IV meds seem to be working, however today she was quite lethargic, here eyes moved back and fourth and did not even respond to me. It was a look of like being drugged or overdosed. She hadn't eaten in 6 days and they just started feeding her through her tube today. What could this be? Even when she came back in from the peg tube insertion she smiled and was very spirited. Today she didn't even mumble and when I went right up to her she wasn't even looking directly at me, it was like she was looking off into space. Yesterday she was smiling and talking, (mumbling) and then Today no response and lethargic and sweating. They figured the sweat was because maybe the dosage was a bit night on the initial feeding so they took her off feeding for awhile, but that doesn't explain her being so lethargic.
Asked On : Fri, 14 Feb 2014
Answers:  1 Views:  9
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pulmonologist 's  Response
I gone through you question.there are multiple causes,one among them we has to think is hyponatremia means that low sodium due to reduced food intake. for that we has to check sodium,other causes may be co2 retention so need ABG.and may be due to drug overdose but it will get resolve once drug excretes fully from body
Answered: Sat, 15 Feb 2014
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions